MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 410-152
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Radiation Exposure, Unintended (3164)
Date of Event 09/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information unavailable, although requested.Device evaluation: the device was returned and evaluated on 15 october 2020 by a cross functional team.The distal tip and marker band were in good working condition.The device was returned with no portions of the device missing.A 0.014 guide wire was fed through the distal end, and resistance was felt underneath the bifurcate cover.While loading that same guide wire through the proximal bifurcate the guide wire felt resistance 10.5cm from the distal tip.This resistance was from biologics located within the inner lumen.At 10cm from distal tip a breach in the outer jacket was identified.In this area, fibers were exposed but no broken fibers were seen.Using a 60cc syringe attached to the bifurcate, water was used to flush the inner lumen.Water was seen exiting out the breach located 10cm from the distal tip.This confirmed a breach in the inner lumen and outer jacket.This is a confirmed use related failure.This event is being reported due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation.
 
Event or Problem Description
A peripheral atherectomy procedure commenced, using a spectranetics turbo elite laser atherectomy catheter.Patient information and case detail were requested, but minimal information was provided (the philips representative was not present at the procedure, and the information was obtained via the facility/physician to the rep).It was reported that the device tip broke off, but not inside the patient; instead it reportedly broke off upon removal of the device.There was no reported embolism.The case was reportedly completed with other products, with no reported harm to the patient.Additional information obtained during the manufacturer's device evaluation occurring 15 oct 2020 confirmed there was no device tip break and no portion of the device had detached; instead, a breach in the device's outer jacket was discovered.Additional device evaluation information is present.This report is being submitted due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key10692216
Report Number1721279-2020-00214
Device Sequence Number304601
Product Code MCW
UDI-Device Identifier00813132024697
UDI-Public(01)00813132024697(17)220604(10)FBD20E26A
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2022
Device Model Number410-152
Device Catalogue Number410-152
Device Lot NumberFBD20E26A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Outcome Attributed to Adverse Event Other;